Sexuality After Cancer Treatment






1st Edition

Every year 850,000 females are diagnosed with cancer. The majority of these women undergo chemotherapy. The good news is that chemotherapy has increased survival rates. The not so good news is that approximately 70 percent of these women are left with unexpected changes in their sex life—changes that are not life-threatening but disrupt the quality of their life. After treatment, they experience an extreme drop in their level of desire, find arousal difficult, experience a lack of lubrication during arousal and find the pleasure of orgasm elusive. Along with these changes, they also experience hot flashes, night sweats, insomnia, urinary changes, weight changes, mood changes and fatigue. Because these changes are not life-threatening, they often go unaddressed; instead, women suffer in silence not knowing what they can do. Sexuality After Cancer Treatment, brings to light what cancer-treated women can do to reduce or eliminate these side effects.

Sexuality After Cancer Treatment, is designed to help you understand what you can do to decrease or eliminate side effects that impact your sex life. It also contains tips to spice up your relationship with your partner, fall in love all over again and enjoy the best sex ever.




Book Topics Include:

  • Chemotherapy Impact on Sexuality
  • Major Factors Influencing Sexuality
  • Female Sexual Anatomy
  • Role of Hormones on Sexuality
  • Drugs that Lower Sex Drive
  • Female Sex Drive Components
  • Increasing Female Sexual Pleasure
  • Desire-Enhancing Medications
  • Value of Nutrition and Exercise

  • Explores Interventions For:

  • Vaginal Dryness
  • Painful Intercourse
  • Hot Flashes and Night Sweats
  • Sleep Problems and Fatigue
  • Urinary Changes
  • Depression and Anxiety

  • 40-Year-Old Breast Cancer Survivor; OB/GYN Physician:

    “Nothing in my OB/GYN training prepared me to expect and deal with the multitude of lingering side effects after chemotherapy. I was not warned by my doctors that my effort to treat my cancer would also remove a vital part of my life—my sexual desire, I was only told of the side effects of nausea, vomiting, hair loss and fatigue, which ended when treatment was over. After treatment, I still have not had my sexuality issues addressed by a physician. When I asked questions, I got no good answers. As a physician, I see this as a major problem that needs to be corrected. Not only do we need to be forewarned, we need answers to help us deal with the multitude of problems we are left to deal with.”

    — Participant, EduCare Sexuality Focus Group